MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 09015051190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On e801 analyzer serial number (b)(6), calibration data was provided for the following calibrations: calibration performed on 20-mar-2025, with reagent lot 814974.Calibration performed on 04-aug-2025, with reagent lot 828502 (expiration date = 30-nov-2025).This calibration was acceptable.Calibration performed on 09-aug-2025, with reagent lot 869052.For serial number (b)(6), control data was provided from 01-jun-2025 to 22-aug-2025, but the month of july was missing.Controls recovered within range.On e801 analyzer serial number (b)(6), calibrations shown on 29-apr-2025 were using different reagent lots.The last calibration occurred on 08-aug-2025, with reagent lot 869052.Controls were within range on the day of the event.The investigation is ongoing.Medwatch field e1 initial reporter establishment name - the full facility name was provided as (b)(6).
 
Event or Problem Description
The initial reporter alleged they received discrepant results for two patient samples tested with elecsys syphilis on cobas e 801 module analyzers.The customer allegedly started internally applying their own grey zone for the elecsys syphilis assay of 0.5 - 1.0 coi.Samples with results in this range are then reportedly re-analyzed using the abbott architect method.The customer alleges that approximately 15 patient samples per day fall within this grey zone range.The first patient's sample reportedly resulted in a syphilis value of 0.736 coi (non-reactive) when tested on e 801 analyzer serial number (b)(6).The sample was repeated with the abbott assay on (b)(6) 2025, reportedly each time resulting in a value of 5.08 s/co (reactive).It was reported that the customer did not yet apply the new grey zone range when the sample was initially tested, so the blood components of this donation were not blocked.The second patient's sample reportedly resulted in a syphilis value of 0.537 coi (non-reactive) when tested on e 801 analyzer serial number (b)(6) on (b)(6) 2025.This sample was repeated with the abbott assay, reportedly resulting in a value of 4.43 s/co (reactive) on (b)(6) 2025.All blood products derived from this donation were reportedly blocked.
 
Additional Manufacturer Narrative
Patient samples were requested for investigation, but were not available.Investigations have determined that the first patient likely had early seroconversion based on the provided information.For the second patient, a sample specific discrepancy is likely.A negative test result does not completely rule out the possibility of an infection with treponema pallidum.Serum or plasma samples from the very early (pre-seroconversion) phase or the late phase of a syphilis infection can occasionally yield negative findings.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys syphilis assay performs within specification.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23008843
Report Number1823260-2025-02801
Device Sequence Number9848578
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number09015051190
Device Lot Number82850201, 814974, 869052
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/26/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceWhite